On two-queue Markovian polling systems with exhaustive service

J.L. Dorsman, O.J. Boxma, R.D. Mei, van der

Research output: Contribution to journalArticleAcademicpeer-review

12 Citations (Scopus)

Abstract

We consider a class of two-queue polling systems with exhaustive service, where the order in which the server visits the queues is governed by a discrete-time Markov chain. For this model, we derive an expression for the probability generating function of the joint queue length distribution at polling epochs. Based on these results, we obtain explicit expressions for the Laplace–Stieltjes transforms of the waiting-time distributions and the probability generating function of the joint queue length distribution at an arbitrary point in time. We also study the heavy-traffic behaviour of properly scaled versions of these distributions, which results in compact and closed-form expressions for the distribution functions themselves. The heavy-traffic behaviour turns out to be similar to that of cyclic polling models, provides insights into the main effects of the model parameters when the system is heavily loaded, and can be used to derive closed-form approximations for the waiting-time distribution or the queue length distribution. Keywords: Markovian routing, waiting-time distribution, queue length distribution, descendant set approach, heavy-traf¿c behaviour
Original languageEnglish
Pages (from-to)287-311
Number of pages25
JournalQueueing Systems: Theory and Applications
Volume78
Issue number4
DOIs
Publication statusPublished - 2014

Fingerprint Dive into the research topics of 'On two-queue Markovian polling systems with exhaustive service'. Together they form a unique fingerprint.

Cite this